Thunderstorm Wind, Whitley
- When
- August 10, 6:13 PM EST to 6:17 PM EST
- Where
- Whitley County, Williamsburg
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -84.167
Tree down along Highway 90.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 10, 2:30 PM EST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT THU AUG 10 2006 .DISCUSSION... OUTFLOW FROM THE MCS OVER IA THIS MORNING IS NOW KICKING UP SOME VERY STRONG STORMS OVER SE IN. TOPS ON RADAR INDICATING OVER 60K WITH LITTLE INDICATION OF WEAKENING. TRACK OF STORMS WILL TAKE IT ACROSS ERN KY WITH IMPACT TO OCCUR AROUND 5 PM. WILL HAVE LIKELY POP TONIGHT AND FRI WITH THE PROGRESSION OF THIS SYSTEM AND THE FOLLOWING S/WV NOW OVER WRN IA. WAA HAS BOOSTED OUR HIGH TEMPS TODAY INTO THE UPPER 80S N AND LOWER 90S SW. CLOUD COVER ON FRI WILL KEEP TEMPS DOWN SLIGHTLY AND WILL ONLY FCST LOWER/MID 80S FOR FRI. HAVE GONE ABOVE MAV MOS FOR MOST OTHER TEMPS AS DRY AIR WILL KEEP DRY WX IN AREA AND DRY WX WILL HEAT UP BETTER. FOG IN VALLEYS AND RIDGE/VALLEY SPLIT TO MIN TEMPS LIKELY. WEEKEND WX WILL FEATURE NO PCPN FROM SAT THRU MON AND TEMPS STARTING NEAR 80 AND BUILDING INTO THE UPPER 80S. NEXT SERIES OF S/WVS TO PUSH INTO ERN KY MON NITE THRU WED WITH CHC PCPN TO RETURN TO FCST AND THEN AS HIGH PRESS SHIFTS EAST TO NEW ENG NE FLOW WILL KEEP DRIER AND MORE STABLE AIR IN FCST. HAVE FOLLOWED GFS FOR THE LONG TERM FCST. && .PREV DISCUSSION... 1157 AM EDT THU AUG 10 2006 UPDATED THE ZONE PACKAGE THIS MORNING TO REFLECT MOST RECENT TRENDS CONCERNING THE REMNANTS OF AN MCS MOVING TOWARDS THE CENTRAL OHIO VALLEY THIS MORNING. IR SAT LOOPS SHOWING THIS SYSTEM REDEVELOPING TO THE EAST. CAN ALSO SEE DECENT COOLING OF CLOUD TOPS WITH THIS ACTIVITY. CORFIDI VECTORS WOULD SUGGEST THAT THIS FEATURE WILL RUSH SOUTHEASTWARD TODAY ALONG A STALLED FRONTAL BOUNDARY DRAPED ACROSS OUR AREA. RUC ANALYSIS ALSO INDICATES A TONGUE OF INCREASINGLY UNSTABLE AIR NOSING ITS WAY INTO EASTERN KENTUCKY...AT LEAST IN PART DUE TO THE LARGE AREA OF CLEARING TO OUR WEST. SINCE INGREDIENTS APPEAR TO BE COMING TOGETHER WENT AHEAD AND INCREASED POPS TO LIKELY FOR MUCH OF EASTERN KENTUCKY LATE THIS AFTERNOON AND EARLY EVENING AS REMNANTS OF THE MCS PUSHES INTO THE AREA. SPC HAS ALSO PLACED EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. FLOODING POTENTIAL WILL STILL BE POSSIBLE WITH HIGH PWS CLOSE TO 2 INCHES. HOWEVER...THREAT IS DIMINISHED SOMEWHAT WITH STEERING WINDS PICKING UP CONSIDERABLY THROUGH THE DAY. UPDATED ZONE PACKAGE ALREADY OUT. 859 AM EDT THU AUG 10 2006 WILL ISSUE A QUICK UPDATE TO THE ZONES TO REMOVE THE DENSE FOG ADVISORY. WHILE THERE ARE STILL A FEW SPOTS WITH PATCHY DENSE FOG...COVERAGE IS NO LONGER EXTENSIVE ENOUGH TO WARRANT ANY EXTENSION TO THE ADVISORY. HOWEVER...WILL CONTINUE TO CARRY MENTION OF PATCHY...LOCALLY DENSE FOG IN THE ZONES UNTIL MID MORNING UPDATE WHEN FOG WILL HAVE BURNED OFF. UPDATE OUT SOON. 302 AM EDT THU AUG 10 2006 SOME DISAGREEMENT AMONGST MODELS...SO WENT WITH GFS SOLUTION ONCE AGAIN FOR CONSISTENCY. STATIONARY FRONT PROGGED TO MOVE EAST ACROSS FORECAST AREA THIS MORNING AS A WARM FRONT. WITH PLENTY OF MOISTURE IN PLACE...FRONTAL PASSAGE SHOULD TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS JUST AFTER SUNRISE. GFS TRIES TO BRING A COLD FRONT SOUTHWARD ACROSS THE AREA LATER THIS AFTERNOON. SOME CONVECTIVE ACTIVITY EXPECTED WITH THIS BOUNDARY AS WELL LATER THIS AFTERNOON AND EVENING. MET AND FWC POPS SEEMED A BIT LOW...ESPECIALLY CONSIDERING THE FRONTAL PASSAGE THIS AFTERNOON AND THE MOISTURE IN PLACE AT SURFACE. WENT WITH HIGH CHANCE POPS FOR THIS AFTERNOON...WHICH IS CLOSE TO WHAT THE MAV MOS HAS. THE BETTER CHANCE FOR RAIN APPEARS TO BE FOR FRIDAY...AS A FRONTAL WAVE FORMS AND MOVES EASTWARD ALONG A STALLED OUT FRONT. WENT WELL ABOVE MOS GUIDANCE FOR FRIDAY MORNING AND AFTERNOON. MODEL CROSS SECTIONS INDICATING GOOD LIFT AND DEEP MOISTURE WILL BE IN PLACE AS FRONTAL WAVE TRAVERSES REGION. TEMPERATURES WERE IN PRETTY GOOD SHAPE ALREADY. A FEW TWEAKS WERE MADE BASED UPON A BLEND OF MAV MOS AND MRF ENSEMBLE MOS NUMBERS. OVERALL THE TEMPERATURE FORECAST WAS IN GOOD SHAPE. WINDS WERE ALSO TWEAKED FOR FRIDAY...TO BETTER REFLECT PASSAGE OF WAVE ALONG STALLED/SLOW MOVING FRONT...WHICH WILL POSSIBLY BE DRAPED ALONG THE KY/TN BORDER. DEWPOINTS WERE ALSO IN GOOD SHAPE AND WERE UNCHANGED. WEATHER GRIDS WERE ADJUSTED BASED UPON CHANGES MADE TO POP FORECAST. FOG HAS ALSO BECOME WIDESPREAD ACROSS FORECAST AREA THIS MORNING. CONDITIONS SHOULD REMAIN FAVORABLE FOR LATE NIGHT/EARLY MORNING FOG FORMATION FOR THE NEXT FEW DAYS...SO MADE SURE TO INCLUDE FOG IN THE WEATHER GRIDS FOR THE 6-13Z TIME FRAME THROUGH SUNDAY MORNING. 1040 PM EDT WED AUG 9 2006 PRECIP HAS ENDED AND POPS CAN BE LOWERED. HOWEVER...PREFER NOT TO TAKE IT BELOW CHANCE LEVEL. MODELS INDICATE WIND FLOW OFF THE SURFACE TONIGHT PROVIDING WARM AIR ADVECTION IMPINGING ON THE DIFFUSE FRONTAL BOUNDARY LEFT OVER THE REGION. CONCERNED THAT THERE COULD BE ENOUGH LIFT/DESTABILIZATION DUE TO THIS TO ALLOW SOME SHOWERS/STORMS TO REDEVELOP OVERNIGHT. HAVE USED 30 PERCENT POP AREA WIDE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && DUSTY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1216 PM EDT THU AUG 10 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1216 PM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE GREATEST THREAT. SOME ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND AGAIN NEXT MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...SIGNIFICANT RAINFALL OR FLOODING THIS AFTERNOON AND EVENING. AR/RAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG MORRILL 37.52N 84.20W
08/10/2006 JACKSON KY LAW ENFORCEMENT
1 TREE DOWN ON CAR.
&&
JCARICOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
701 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG IRVINE 37.70N 83.97W
08/10/2006 ESTILL KY LAW ENFORCEMENT
TREE DOWN COUNTYWIDE. DAMAGE HAPPENED BETWEEN 550 PM AND
610 PM.
&&
JCARICOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
709 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST WHITLEY CITY 36.72N 84.48W
08/10/2006 E65 MPH MCCREARY KY TRAINED SPOTTER
NUMEROUS LARGE LIMBS DOWN IN NORTHERN PART OF WHITLEY
CITY.
&&
JCARICOThe Knoxville radar (KMRX), 93 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down along Highway 90.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525604.